Alert archive / Arizona / Flash Flood Warnings in 2007

Flash Flood Warning 18, NWS Flagstaff, AZ

July 27, 2007Yavapai County, Arizona

NWS Flagstaff, AZ issued this flash flood warning at Jul 27, 2007, 4:27 PM MST for Yavapai County, Arizona. It was in force for 93 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 27, 2007, 4:27 PM MST (23:27 UTC)
Expired
Jul 27, 2007, 6:00 PM MST
In force
93 min
Issued by
NWS Flagstaff, AZ
Area
Whole counties

County Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 5:45 PM MSTFLASH FLOOD1 Ne Lake Montezuma, AZAT MONTEZUMA CASTLE NATIONAL MONUMENT WET BEAVER CREEK ROSE 8 FEET IN 1 HOUR. LARGE SECTIONS OF THE BANK ERODED AWAY.
Jul 27, 6:00 PM MSTFLASH FLOODCamp Verde, AZ1 TO 2 FEET OF WATER OVER LACY LANE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2007-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2007-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KFGZ 272330
FFWFGZ
AZC025-280100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
427 PM MST FRI JUL 27 2007

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...

* UNTIL 600 PM MST

* AT 421 PM MST...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING   
  IN THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE LAKE MONTEZUMA...MONTEZUMA        
  CASTLE...WET BEAVER CREEK.

EMPLOYEES OF THE MONTEZUMA CASTLE INDICATE WET BEAVER CREEK HAS 
RISEN 4 FEET IN A SHORT TIME.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3457 11184 3462 11164 3471 11176 3462 11187

$$

41

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:50 PM MST, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 27, 2:50 PM MST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
250 PM MST FRI JUL 27 2007

.SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS ARIZONA
FOR THE NEXT SEVERAL DAYS. EXPECT AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS FOR EACH DAY INTO NEXT WEEK. CLOUDS AND PRECIPITATION
WILL KEEP AFTERNOON HIGH TEMPERATURES SLIGHTLY BELOW NORMAL.

&&

.DISCUSSION...SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON
AS DEEP MONSOONAL MOISTURE REMAINS IN PLACE ACROSS THE NORTHLAND.
THE FOCUS OF THE ACTIVITY THUS FAR HAS BEEN OVER THE CHUSKA
MOUNTAINS AND FOR AREAS ALONG AND SOUTHWEST OF MOGOLLON
RIM...INCLUDING YAVAPAI AND GILA COUNTIES. WITH THE VERY WEAK
LOW-LEVEL WIND SHEAR AND STORM MOTIONS GENERALLY 10 MPH OR
LESS...THE GREATEST WEATHER THREAT FOR THE REMAINDER OF THIS
AFTERNOON AND EVENING WILL MOST LIKELY BE LOCALIZED AREAS WITH
FLOODING ISSUES.

BEYOND TODAY...NO SIGNIFICANT MECHANISM APPEARS OVER THE NEXT 7 DAYS
THAT WOULD RESULT IN A SUBSTANTIAL REDUCTION IN MOISTURE ACROSS THE
REGION. THUS...WE CAN EXPECT THE DAILY CONVECTIVE PROCESS OF MAINLY
AFTERNOON AND EVENING THUNDERSTORMS TO CONTINUE WELL INTO NEXT WEEK.
ALL OF THIS IS REPRESENTED IN THE FORECAST ZONES AND GRIDS...AND NO
MAJOR UPDATES TO PREVIOUS FORECAST ARE WARRANTED AT THIS TIME.

KD

&&

.AVIATION...FOR THE 00Z PACKAGE...SCATTERED TO NUMEROUS
THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS WITH MVFR
CONDITIONS ACCOMPANYING THE STRONGER STORMS. THE MAIN THREAT WITH
STORMS WILL BE REDUCED VISIBILITY IN HEAVY RAIN. EXPECT AREAS WITH
CEILINGS FROM 3 TO 6 KFT AGL WITH A FEW MOUNTAIN TOPS OBSCURED.
STORMS WILL DECREASE IN COVERAGE AFTER 04Z BUT ISOLATED SHOWERS AND
STORMS WILL CONTINUE OVERNIGHT. ANOTHER ROUND OF STORMS CAN BE
ANTICIPATED ON SATURDAY. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jul 27, 9:50 AM MST, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
950 AM MST FRI JUL 27 2007

AZZ004>018-037>040-280700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
950 AM MST FRI JUL 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

DEEP MOISTURE REMAINS OVER NORTHERN ARIZONA TODAY. SCATTERED TO
NUMEROUS THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS THE NORTHLAND
BY LATE MORNING...INITIALLY ACROSS THE HIGHER TERRAIN OF THE WESTERN
MOGOLLON RIM AND YAVAPAI COUNTY MOUNTAINS. STORMS TODAY WILL BE VERY
SLOW MOVING...WITH HEAVY RAINFALL AND LOCALIZED FLOODING LIKELY TO
BE THE MAIN THREAT. A FEW STORMS MAY ALSO PRODUCE HAIL NEAR OR
SLIGHTLY LARGER THAN A HALF INCH IN DIAMETER. THUNDERSTORMS ARE
LIKELY TO CONTINUE UNTIL ABOUT MIDNIGHT BEFORE DIMINISHING IN
COVERAGE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED THROUGH THE PERIOD. SOME OF THE STORMS WILL PRODUCE LOCALLY
HEAVY RAINFALL AND HAIL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:30 PM MSTFlash Flood WarningFGZApache, Navajo3 hr
Jul 26, 9:35 PM MSTFlash Flood WarningFGZApache, Navajo115 min
Jul 27, 2:48 PM MSTFlash Flood WarningFGZYavapai42 min
Jul 27, 2:48 PM MSTFlash Flood WarningFGZYavapai42 min
Jul 27, 3:19 PM MSTFlash Flood WarningFGZYavapai56 min

Nearby

Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.